MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #5 R-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #5 R-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5510F502
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 01/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Right total knee.The patient had an infection in this knee prior to the index surgery.Due to the infection the implants in the index case were loosely cemented with the intent of clearing the infection and being revised to definitive implants.A stem was added to the tibial component to add stability to this construct.Subsequently the patient fell and fractured their distal femur.The revision today was performed to address the fracture.Preop cultures were negative for infection.No further information is available from the doctor or hospital.
 
Additional Manufacturer Narrative
Reported event: an event regarding periprosthetic fracture involving a triathlon femoral component was reported.The event was confirmed via medical review.Method & results: -product evaluation and results: material analysis, visual, functional, and dimensional inspections could not be performed as the device was not returned.-clinical review: a review of the provided medical records by a clinical consultant indicated: "the x-rays document a comminuted highly displaced supracondylar periprosthetic fracture above a tka.No documentation was provided to determine the root cause of this complication nor the reported infection of the index knee.Should further documentation become available i would be happy to further this investigation." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there has been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to a femoral periprosthetic fracture.A review of the provided medical records by a clinical consultant indicated: "the x-rays document a comminuted highly displaced supracondylar periprosthetic fracture above a tka.No documentation was provided to determine the root cause of this complication nor the reported infection of the index knee.Should further documentation become available i would be happy to further this investigation." no further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIATHLON CR FEM COMP #5 R-CEM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key21343165
Report Number0002249697-2025-00184
Device Sequence Number13001721
Product Code MBH
UDI-Device Identifier07613327040302
UDI-Public07613327040302
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5510F502
Device Lot NumberJL63U
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/14/2025
Supplement Date Received by Manufacturer03/03/2025
Initial Report FDA Received Date02/10/2025
Supplement Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age64 YR
Patient SexMale